Alert archive / California / Special Weather Statements in 2011

Special Weather Statement, NWS Reno, NV

July 6, 2011Lassen County, California

NWS Reno, NV issued this special weather statement at Jul 6, 2011, 6:13 PM PDT for Lassen County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 6:13 PM PDT (01:13 UTC)
Expired
Jul 6, 2011, 6:45 PM PDT
In force
32 min
Issued by
NWS Reno, NV

County Lassen County, CA

The radar

The Reno radar (KRGX), 115 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2990 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WWUS85 KREV 070113
SPSREV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
613 PM PDT WED JUL 6 2011

CAZ071-070145-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
613 PM PDT WED JUL 6 2011

...STRONG THUNDERSTORM OVER HIGHWAY 395 NORTH OF HONEY LAKE...

AT 608 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 15 MILES NORTH OF HONEY LAKE. THIS STORM WAS 
NEARLY STATIONARY.

OCCASIONAL LIGHTNING...HEAVY RAIN...MARBLE SIZE HAIL...AND GUSTY 
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

TRAVELERS ON HIGHWAY 395 NORTH OF HONEY LAKE SHOULD BE PREPARED FOR 
SMALL HAIL...HEAVY RAIN...AND PONDING OF WATER ON ROADS.

&&

LAT...LON 4068 12037 4069 12012 4044 12009 4043 12042
TIME...MOT...LOC 0110Z 184DEG 4KT 4053 12026

$$

SCV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Jul 6, 1:38 PM PDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 6, 1:38 PM PDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
138 PM PDT WED JUL 6 2011

.SHORT TERM...
PULSE CONVECTION CONTINUES TO INCREASE IN THE SIERRA AND PORTIONS
OF WRN NV...WITH SOME STRONGER RADAR ECHOES CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN AND SMALL HAIL. INDIVIDUAL CELL MOVEMENT HAS
GENERALLY BEEN NEARLY STATIONARY WITH ACTIVITY PROPAGATING SLOWLY
NORTH OR NORTHWEST DUE TO OUTFLOW INTERACTIONS. WILL KEEP MENTION
OF HEAVY RAIN FOR THE RENO-TAHOE ZONES THRU THIS EVENING BUT LIMIT
THE FLASH FLOOD WATCH TO MINERAL-MONO WHICH WOULD BE MORE AFFECTED
BY RAINFALL ON SNOWPACK RUNNING OFF INTO STREAMS THAT HAVE BEEN
RUNNING ABOVE NORMAL FOR A WHILE. WHILE MOST TSTM CELLS SHOULD
DIMINISH LATER THIS EVENING...LINGERING MOISTURE WILL LIKELY ALLOW
ISOLD SHOWERS TO PERSIST OR REDEVELOP OVERNIGHT.

BY THURSDAY...TROF SWINGING THRU NWRN US WILL BRING DRIER AND MORE
STABLE AIR MASS OVER MOST OF THE REGION...PUSHING THE MONSOON
MOISTURE FARTHER SOUTH AND EAST. SOME ONGOING SHOWERS IN THE
MORNING COULD GENERATE A FEW LIGHTNING STRIKES BY MIDDAY...BEFORE
INCREASING WEST WINDS CARRY IN THE DRIER AIR. AFTERNOON TSTM
THREAT SHOULD REMAIN SOUTH AND EAST OF THE TAHOE BASIN AND RENO-
SPARKS...AND CLEAR THE REMAINDER OF THESE ZONES BY 00Z. SCT TSTMS
OVER SRN MONO COUNTY AND EAST OF HWY 95 IN W-CNTRL NV THURS AFTN-
EVE SHOULD MOVE MORE QUICKLY AND REDUCE THE THREAT OF FLASH
FLOODING UNLESS SEVERAL ECHOES TRAIN OVER THE SAME LOCATION. TROF
PASSAGE WILL BRING SOME INCREASE IN WINDS WITH GUSTS UP TO 35 MPH
IN SOME AREAS...WITH CONDITIONS ON LAKE TAHOE BECOMING CHOPPY
ENOUGH TO REACH LOW-END LAKE WIND ADVISORY CRITERIA.

FOR FRIDAY-SATURDAY...GENERALLY DRY SOUTHWEST FLOW WILL PREVAIL
AND KEEP MOST AREAS FREE OF CONVECTION. THE ONLY EXCEPTIONS WILL
BE OVER SRN PARTS OF MINERAL-MONO COUNTIES WHERE LINGERING MID
LEVEL MOISTURE AND INSTBY MAY GENERATE SOME BRIEF LATE DAY TSTMS.
ALSO...PORTIONS OF NRN LASSEN-SURPRISE VALLEY AND NWRN WASHOE
COUNTY MAY RECEIVE A FEW BRIEF TSTM CELLS AS BOTH THE ECMWF AND
GFS SWING WEAK VORTICITY CENTERS THROUGH THESE AREAS...PRODUCING A
LITTLE MORE INSTBY WITH LI VALUES DOWN TO -1. WINDS WILL BE
LIGHTER COMPARED TO THURSDAY...WITH MORE COMMON LEE SIDE ZEPHYR
BREEZES PRODUCING GUSTS BELOW 30 MPH FOR A FEW HOURS IN THE EARLY
EVENING.

MAX TEMPS EACH DAY WILL BE NEAR SEASONAL NORMALS OF LOWER-MID 90S
FOR THE WRN NV VALLEYS AND NEAR 80 DEGREES IN THE TAHOE BASIN. MJD

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
MODELS STILL IN GOOD TO BETTER THAN AVERAGE AGREEMENT WITH
REGARDS TO THE HANDLING OF THE UPPER LEVEL TROUGH FOR NEXT
WEEK...SO ONLY MINOR CHANGES MADE TO THE FORECAST. A WEAK UPPER
TROUGH IS FORECAST TO MOVE INTO THE PAC NW ON SUNDAY...THEN DEEPEN
AND DIG SOUTH ALONG THE WEST COAST NEXT WEEK. HEIGHTS WILL LOWER
INTO THE 570S OVER THE REGION WITH 700 MB TEMPS DECREASING TO 5 C
OR LOWER BY WEDNESDAY NORTH OF I-80 AND WEST OF HWY 395. THIS
SHOULD BRING COOLING WITH NEAR AVERAGE TEMPS FOR EARLY NEXT
WEEK...THEN BELOW AVERAGE BY THE MIDDLE OF NEXT WEEK...ESPECIALLY
WEST OF HWY 95.

SOUTHWEST FLOW ALOFT WILL BRING DRIER CONDITIONS AND MOSTLY SUNNY
CONDITIONS. EXPECT THE TYPICAL AFTERNOON WEST WINDS NEXT WEEK WITH
GUSTS AROUND 25 MPH IN THE LATE AFTERNOON AND EARLY EVENINGS. CANNOT
RULE OUT A STRAY TSTORM IN MONO-MINERAL COUNTIES SUNDAY...BUT DO NOT
EXPECT ANY STORMS DOWN THERE NEXT WEEK.

THE MAIN SHORTWAVE FINALLY DIPS INTO OREGON TUE-WED...BRINGING
ANOTHER THREAT OF STORMS TO THE NORTHERN ZONES AS WE GET SOME
ENHANCED LIFT/COOLING ALOFT. BEST CHANCE BASED ON THE 12Z MODELS IS
WEDNESDAY AFTERNOON OVER FAR NRN WASHOE COUNTY AND SURPRISE VALLEY
WHERE THE GFS SHOWS THE BEST ELEVATED INSTABILITY AND FORCING. SCV
&&

.AVIATION...
VFR CONDS AND GENERALLY LIGHT WINDS THROUGH THURSDAY. SCATTERED
THUNDERSTORMS EXPECTED WED AFTERNOON ACROSS MUCH OF THE AREA WITH
GREATER COVERAGE THAN YESTERDAY. PRIMARY THREATS WILL BE HEAVY
RAIN AND GUSTY WINDS SOUTH OF I-80...AND GUSTY WINDS AND HAIL
NORTH OF I-80.

ALL TAF SITES...INCLUDING KRNO...SHOULD SEE THUNDERSTORM ACTIVITY
THIS AFTERNOON. STORMS WILL CONTINUE TO THROUGH ABOUT 03Z BEFORE
DISSIPATING. TSTMS WILL BE NEARLY STATIONARY AND WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN...HAIL...AND GUSTY/ERRATIC WINDS UP TO 50
MPH.

THUNDERSTORMS SHOULD REDEVELOP THURS AFTERNOON...MAINLY EAST OF
HIGHWAY 395. TSTMS ARE NOT EXPECTED TO AFFECT THE TAF SITES THURS
AFTERNOON. SCV &&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD THIS EVENING
FROM I-80 SOUTH WITH LESSER COVERAGE TO THE NORTH. THE STORMS SOUTH
OF I-80 SHOULD BE MAINLY WET ALTHOUGH SOME AREAS EAST OF HWY 95 COULD
SEE A FEW DRY STRIKES OUTSIDE OF THE MAIN CORES THAT DEVELOP.
FARTHER NORTH TONIGHT ANY STORMS THAT DEVELOP WILL START DRY AND
TRANSITION TO WET AS STORM MOVEMENT WILL BE MINIMAL BUT DRY STRIKES
COULD OCCUR OUTSIDE THE CORES.

APPROACHING TROUGH OF LOW PRESSURE FROM THE WEST THURSDAY WILL PUSH
DRIER AIR INTO THE RGN FROM HIGHWAY 50 NORTH AND CAUSE AFTERNOON
WINDS TO GUSTS A BIT MORE THAN A TYPICAL ZEPHYR ALONG THE SIERRA
FRONT WHILE WINDS TO THE NORTH GUST A BIT MORE IN RESPONSE TO THE
TROUGH. SOME ISOLATED GUSTS TO 35 MPH NOT OUT OF THE QUESTION FROM
HIGHWAY 50 NORTH. MINIMUM RH VALUES AROUND 15% OR A LITTLE LOWER
LATE IN THE AFTERNOON FROM THE SIERRA FRONT TO THE EAST NORTH OF
HIGHWAY 50. RIGHT NOW DO NOT FEEL THE LOW RH AND GUSTY WINDS WILL BE
WIDESPREAD ENOUGH OR LAST A LONG ENOUGH TIME TO WARRANT A RED FLAG
WARNING. WILL HEADLINE DRIER AND GUSTY IN THE PLANNING FORECAST. MLF
&&

HYDROLOGY...
THE AREAL FLOOD ADVISORY CONTINUES FOR MONO COUNTY THIS AFTERNOON.
BASED ON REPORTS FROM LOCAL LAW ENFORCEMENT AND FOREST SERVICE
OFFICIALS...FLOODING HAS DECREASED WITH MAIN IMPACTS IN MONO COUNTY
CONFINED TO THE HIGH COUNTRY AS SOME STREAMS ALONG HIKING TRIALS
REMAIN IMPASSABLE.  MILL CREEK BELOW LUNDY LAKE IN MONO COUNTY
CONTINUES TO ERODE LUNDY LAKE ROAD WEST OF U.S. HWY 395 AND CEMETERY
ROAD EAST OF HWY 395. BOTH REMAIN THREATENED BY FLOODWATERS BUT ARE
OPEN AND MONO COUNTY IS SANDBAGGING TO PREVENT FURTHER DAMAGE.

AS THE CHANCE FOR THUNDERSTORMS WITH SHOWERS INCREASES THROUGH THE
AFTERNOON AND EVENING...INCREASED RUNOFF COULD RESULT DUE TO THE
COMBINATION OF RAIN ON QUICKLY MELTING SNOW. THIS COULD WORSEN
FLOODING ALONG AREA STREAMS AND CREATE A POTENTIAL FLASH FLOOD
HAZARD.

FOR THE WALKER RIVER BASIN...A FLOOD WARNING REMAINS IN EFFECT FOR
MINOR FLOODING OF LOW LANDS AND AGRICULTURAL AREAS FROM MASON TO
JUST BELOW YERINGTON. NO ROADS OR STRUCTURES ARE THREATENED.
FLOODING CONCERNS FROM WABUSKA DOWNSTREAM TO WEBER RESERVOIR HAVE
EASED. IF HEAVY RAINFALL OCCURS IN THE WALKER RIVER HEADWATERS...
ADDITIONAL RESERVOIR RELEASES UPSTREAM MAY BECOME NECESSARY AND
RENEWED RISES ON THE MAINSTEM WALKER RIVER COULD RESULT LATER THIS
WEEK. ANYONE WITH INTERESTS ALONG THE RIVER IS ADVISED TO CHECK THE
CURRENT FLOOD WARNING FOR ADDITIONAL INFORMATION.

ALTHOUGH NO FLOODING IS EXPECTED...THE WEST WALKER RIVER WILL REMAIN
NEAR BANKFULL THE REST OF THE WEEK AS WARM/HOT WEATHER AND SNOWMELT
CONTINUES.

THE HUMBOLDT RIVER AT IMLAY REMAINS ABOVE ACTION STAGE...AND
IS FORECAST TO SLOWLY RISE TO WITHIN A FEW INCHES OF FLOOD STAGE BY
EARLY NEXT WEEK. MLF/GB
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001.

     LAKE WIND ADVISORY FROM NOON TO 8 PM PDT THURSDAY NVZ002.

CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ073.

     LAKE WIND ADVISORY FROM NOON TO 8 PM PDT THURSDAY CAZ072.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 6, 2:30 PM PDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT WED JUL 6 2011

CAZ071-072-062200-
GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA
COUNTIES-
230 PM PDT WED JUL 6 2011

...STRONG THUNDERSTORMS DEVELOPING NEAR TRUCKEE...

AT 218 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
DEVELOPING STRONG THUNDERSTORM JUST EAST OF TRUCKEE NEAR HIRSCHDALE.
THIS STORM IS NEARLY STATIONARY.

OCCASIONAL LIGHTNING...HEAVY RAIN...SMALL PEA...AND GUSTY WINDS UP
TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GLENSHIRE-DEVONSHIRE AND HIRSCHDALE.

TRAVELERS ON HIGHWAY 267 AND INTERSTATE 80 SHOULD BE PREPARED FOR
HEAVY RAIN...AND PONDING OF WATER ON ROADS.

&&

LAT...LON 3959 12042 3961 12001 3921 12001 3916 12019
TIME...MOT...LOC 2123Z 132DEG 1KT 3933 12007

SCV
Special weather statement, Jul 6, 2:52 PM PDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
252 PM PDT WED JUL 6 2011

CAZ072-NVZ002-062245-
GREATER LAKE TAHOE AREA-
252 PM PDT WED JUL 6 2011

...THUNDERSTORMS DEVELOPING OVER LAKE TAHOE...

AT 242 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING DEVELOPING THUNDERSTORMS ALONG THE SOUTHERN AND EASTERN
SHORES OF LAKE TAHOE. THESE STORMS WILL BE NEARLY STATIONARY.

OCCASIONAL LIGHTNING AND GUSTY WINDS TO 40 MPH ARE POSSIBLE WITH ANY
STORM THAT DEVELOPS.

BOATERS ON LAKE TAHOE SHOULD BE PREPARED FOR SUDDEN WIND SHIFTS AND
A RAPID INCREASE IN WAVE HEIGHTS. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS
POSE AN IMMEDIATE DANGER TO BOATERS.

&&

LAT...LON 3930 12026 3930 11986 3886 11991 3886 12013
TIME...MOT...LOC 2147Z 167DEG 4KT 3910 11997

SCV
Special weather statement, Jul 6, 3:47 PM PDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
347 PM PDT WED JUL 6 2011

CAZ072-NVZ002-003-062345-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
347 PM PDT WED JUL 6 2011

...SLOW MOVING THUNDERSTORMS OVER LAKE TAHOE...

AT 343 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF THUNDERSTORMS ALONG THE EAST SHORE OF LAKE TAHOE FROM MT
ROSE HIGHWAY TO KINGSBURY GRADE...DRIFTING SLOWLY TO THE WEST AT 5
MPH.

HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 30 TO
40 MPH... ARE EXPECTED WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...CRYSTAL BAY...DAGGET PASS...
  GLENBROOK...INCLINE VILLAGE...KINGSBURY AND MOUNT ROSE SUMMIT.

THESE STORMS WILL AFFECT TRAVELERS ON MT ROSE HIGHWAY...KINGSGURY
GRADE...AND HIGHWAY 50. HEAVY RAINFALL WILL RESULT IN PONDING WATER
AND POOR VISIBILITY. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN
ON YOUR HEADLIGHTS.

&&

LAT...LON 3935 11990 3932 11981 3894 11988 3898 12008
      3920 12008 3931 12000
TIME...MOT...LOC 2244Z 249DEG 3KT 3912 11991

MYRICK/HOHMANN
Special weather statement, Jul 6, 4:04 PM PDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
404 PM PDT WED JUL 6 2011

CAZ071-062330-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
404 PM PDT WED JUL 6 2011

...STRONG THUNDERSTORM DEVELOPING NEAR EAGLE LAKE...

AT 355 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM ALONG THE NORTH SHORE OF EAGLE LAKE NEAR
HIGHWAY 139. THIS STORM WAS MOVING NORTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS OF
TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...EAGLE LAKE...SPAULDING...JUNCTION CA
  139 AND CA 513...ASPEN GROVE CAMPGROUND...CHRISTIE CAMPGROUND AND
  EAGLE CAMPGROUND.

THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 139. HEAVY RAINFALL
WILL RESULT IN PONDING WATER AND POOR VISIBILITY. SLOW DOWN WHEN
ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

BOATERS ON THE NORTHERN SHORE OF EAGLE LAKE SHOULD BE PREPARED FOR
SUDDEN WIND SHIFTS AND CHOPPY WATERS. DON'T BE CAUGHT ON THE WATER
IN A THUNDERSTORM. STRONG WINDS AND LIGHTNING NEAR THUNDERSTORMS
POSE AN IMMEDIATE DANGER TO BOATERS.

&&

LAT...LON 4104 12062 4076 12038 4048 12083 4071 12107
TIME...MOT...LOC 2300Z 219DEG 2KT 4074 12070

SCV
Special weather statement, Jul 6, 5:19 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
519 PM PDT WED JUL 6 2011

CAZ071-NVZ003-070100-
GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN
SIERRA COUNTIES-
519 PM PDT WED JUL 6 2011

...STRONG THUNDERSTORMS MOVING TOWARD HALLELUJAH JUNCTION...

AT 512 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTH OF HALLELUJAH JUNCTION. THIS
STORM WAS MOVING SOUTH AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS UP
TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE HALLELUJAH JUNCTION...VINTON AND CA 70
AT PLUMAS-LASSEN CO LINE.

TRAVELERS ON HIGHWAY 395 AND HIGHWAY 70 NEAR HALLELUJAH JUNCTION
SHOULD BE PREPARED FOR HEAVY RAIN...AND PONDING OF WATER ON ROADS.

&&

LAT...LON 3995 11983 3975 11979 3972 12004 3973 12027
      3996 12008
TIME...MOT...LOC 0016Z 270DEG 1KT 3987 11999

SCV
Special weather statement, Jul 6, 6:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
613 PM PDT WED JUL 6 2011

CAZ071-070145-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
613 PM PDT WED JUL 6 2011

...STRONG THUNDERSTORM OVER HIGHWAY 395 NORTH OF HONEY LAKE...

AT 608 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 15 MILES NORTH OF HONEY LAKE. THIS STORM WAS
NEARLY STATIONARY.

OCCASIONAL LIGHTNING...HEAVY RAIN...MARBLE SIZE HAIL...AND GUSTY
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

TRAVELERS ON HIGHWAY 395 NORTH OF HONEY LAKE SHOULD BE PREPARED FOR
SMALL HAIL...HEAVY RAIN...AND PONDING OF WATER ON ROADS.

&&

LAT...LON 4068 12037 4069 12012 4044 12009 4043 12042
TIME...MOT...LOC 0110Z 184DEG 4KT 4053 12026

SCV

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:29 PM PDTFlash Flood WarningREVLyon3 hr
Jul 6, 5:19 PM PDTSpecial Weather StatementREVSierra41 min
Jul 6, 6:40 PM PDTFlash Flood WarningREVLassen80 min

Nearby

Special Weather Statements in California, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.